Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 4, 2009, 3:46 AM MST. It took effect at Mar 4, 2009, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 3:46 AM MST (10:46 UTC)
- In effect from
- Mar 4, 2009, 11:00 AM MST
- Expired
- Mar 4, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 041046 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MST WED MAR 4 2009 ...BREEZY TO WINDY CONDITIONS EXPECTED ACROSS NEW MEXICO TODAY AND THURSDAY... .WINDS ALOFT WILL STRENGTHEN OVER CENTRAL AND EASTERN NEW MEXICO TODAY WHILE A SURFACE LOW DEEPENS OVER EASTERN COLORADO. THIS SCENARIO WILL LEAD TO WINDY CONDITIONS THIS AFTERNOON...PRIMARILY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SURFACE WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET OVER THE PLAINS AND LOWER LYING AREAS...HOWEVER SOME STRONG AND INTERMITTENT GUSTS WILL BE POSSIBLE ALONG SUMMITS AND RIDGE TOPS OF THE NORTHERN AND CENTRAL PEAKS TONIGHT. SOUTHWESTERLY WINDS ALOFT WILL CONTINUE TO INCREASE THROUGH THURSDAY AND THE SURFACE LOW WILL SHIFT INTO WESTERN KANSAS. THEREFORE...EVEN STRONGER SURFACE WINDS ARE ANTICIPATED LATE THURSDAY MORNING AND INTO THURSDAY AFTERNOON WITH HIGHEST WIND SPEEDS BEING FOUND ALONG AND DOWNWIND OF THE CENTRAL MOUNTAINS AND INTO THE HIGH PLAINS OF EASTERN NEW MEXICO. NMZ004-005-010>013-041900- /O.NEW.KABQ.WI.Y.0012.090304T1800Z-090305T0100Z/ /O.NEW.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 346 AM MST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL BE COMMON THIS AFTERNOON ALONG THE NORTHERN AND CENTRAL MOUNTAINS AND EASTWARD ALONG THE INTERSTATE 40 CORRIDOR. OCCASIONAL GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE...CREATING DIFFICULT DRIVING CONDITIONS AND LOCALIZED AREAS OF BLOWING DUST. WINDS WILL DECREASE IN MOST AREAS AFTER SUNSET THIS EVENING...BUT SOME INTERMITTENT WIND GUSTS WILL STILL BE SEEN ALONG THE HIGHER TERRAIN THROUGH THE OVERNIGHT. WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS THE STATE ON THURSDAY WITH HIGHER WIND SPEEDS DEVELOPING ALONG AND EAST OF THE CENTRAL MOUNTAINS. BY THURSDAY AFTERNOON MANY LOCALES NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED TO SEE WIND SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ 52
2 follow-up statements
000 WWUS75 KABQ 041859 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 AM MST WED MAR 4 2009 ...BREEZY TO WINDY CONDITIONS EXPECTED ACROSS NEW MEXICO THIS AFTERNOON AND THURSDAY... .WINDS ALOFT WILL INCREASE OVER CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON WHILE A SURFACE LOW DEEPENS OVER EASTERN COLORADO. WITH FURTHER DAYTIME HEATING MIXING WILL TRANSPORT SOME OF THE STRONGER WINDS DOWNWARD TO THE SURFACE...LEADING TO WINDY CONDITIONS THIS AFTERNOON...PRIMARILY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SURFACE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET OVER THE PLAINS AND LOWER LYING AREAS...HOWEVER SOME STRONG AND INTERMITTENT GUSTS WILL REMAIN A POSSIBILITY ALONG SUMMITS AND RIDGE TOPS OF THE NORTHERN AND CENTRAL MOUNTAINS TONIGHT. SOUTHWEST WINDS ALOFT WILL CONTINUE TO INCREASE THROUGH THURSDAY AND THE SURFACE LOW WILL SHIFT INTO WESTERN KANSAS. THUS...EVEN STRONGER SURFACE WINDS ARE EXPECTED LATE THURSDAY MORNING AND INTO THURSDAY AFTERNOON WITH HIGHEST WIND SPEEDS BEING FOUND ALONG AND DOWNWIND OF THE CENTRAL MOUNTAINS AND INTO THE HIGH PLAINS OF EASTERN NEW MEXICO. NMZ004-005-010>013-050100- /O.CON.KABQ.WI.Y.0012.000000T0000Z-090305T0100Z/ /O.CON.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 1159 AM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON THIS AFTERNOON ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND EASTWARD ALONG AND SOME DISTANCE EITHER SIDE OF THE INTERSTATE 40 CORRIDOR. OCCASIONAL GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE...CREATING DIFFICULT DRIVING CONDITIONS AND LOCALIZED AREAS OF BLOWING DUST. WINDS WILL DECREASE IN MOST AREAS AFTER SUNSET THIS EVENING...BUT SOME INTERMITTENT WIND GUSTS WILL STILL BE OBSERVED ALONG THE HIGHER TERRAIN THROUGH THE OVERNIGHT. WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS THE STATE ON THURSDAY WITH HIGHER WIND SPEEDS DEVELOPING ALONG AND EAST OF THE CENTRAL MOUNTAINS. BY THURSDAY AFTERNOON MANY LOCALES NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED TO SEE WIND SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KABQ 050105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 PM MST WED MAR 4 2009 ...STRONG WINDS DIMINISHING AT LOWER ELEVATIONS THIS EVENING...BUT VERY STRONG WINDS MAY RETURN ON THURSDAY... .THE STRONG SURFACE WINDS THAT DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON WILL CONTINUE TO DIMINISH THROUGH SUNSET AS SURFACE HEATING DECREASES. HOWEVER...MOUNTAIN TOP WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT. WINDS ALOFT WILL STRENGTHEN FURTHER TONIGHT AND...DEPENDING UPON THE AMOUNT OF CLOUD COVER THAT DEVELOPS THURSDAY...EVEN STRONGER WINDS MAY MIX DOWNWARD TO THE SURFACE FROM MID MORNING THROUGH AFTERNOON. THE STRONGEST WINDS SHOULD FAVOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ALONG THE I-40 CORRIDOR. NMZ004-005-010>013-051200- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-090305T0100Z/ /O.CON.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 605 PM MST WED MAR 4 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. EXCEPT FOR THE HIGHEST ELEVATIONS...WINDS WILL CONTINUE TO DECREASE THROUGH SUNSET THIS EVENING. VERY WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS NORTHERN AND CENTRAL NEW MEXICO ON THURSDAY. THE POTENTIAL EXISTS FOR WEST WINDS FROM 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH...ESPECIALLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTWARD DOWN THE I-40 CORRIDOR TO THE TEXAS BORDER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:00 AM MST, 46 minutes earlier.
Area forecast discussion, Mar 4, 3:00 AM MST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST WED MAR 4 2009 .DISCUSSION... CURRENTLY...RIDGE ALOFT EXTENDS FROM NORTHEAST MEXICO ACROSS THE HEART OF TEXAS TO HUDSONS BAY IN NORTHERN CANADA...WITH UPSTREAM CLOSED LOW OVER POINT SAINT GEORGE ON THE NORTHERN CALIFORNIA COAST NEAR THE OREGON BORDER. NEW MEXICO IN BETWEEN FEATURES WITH BROAD SOUTHWEST FLOW ALOFT. QUICK SHORTWAVE MOVING NORTHEAST IN THE MEAN FLOW HAS BEEN SUFFICIENT TO TOUCH OFF SOME ISOLATED SHOWERS ACROSS THE NORTHERN MOUNTAINS...AND THESE WILL MOVE ACROSS THE SANGRE DE CRISTOS THROUGH SUNRISE THIS MORNING. SURFACE CHARTS KEEPING PERSISTENT HIGH PRESSURE OVER THE FOUR CORNERS WITH WEAK FRONTAL BOUNDARY LYING FROM SOUTHEAST COLORADO ACROSS THE NORTHEAST TIP OF THE STATE INTO WEST TEXAS. MODELS...MUCH IMPROVED CONSENSUS THROUGH THE WEEKEND...WITH A FEW TIMING DIFFERENCES IN SIMILAR SOLUTIONS FOR THE FIRST HALF OF THE WORK WEEK. ECMWF NOW ECHOING THE GFS STORY...UNCOILING CALIFORNIA CLOSED LOW EARLY THURSDAY MORNING AND SWING WAVE SOUTH AND EAST TO THE FOUR CORNERS FRIDAY AFTERNOON AND SWEEPING WAVE ACROSS NEW MEXICO THROUGH EARLY SUNDAY MORNING. NEXT WAVE IN THE FLOW CROSSING SOUTHERN CALIFORNIA LATE IN THE WEEKEND WILL PUSH INTO WESTERN NEW MEXICO LATE MONDAY. DIFFERENCES EMERGE ON TIMING FROM LATE TUESDAY ONWARD...WITH GFS SWEEPING WAVE RAPIDLY EASTWARD TO THE RED RIVER VALLEY BY EARLY WEDNESDAY MORNING...AS EUROPEAN COLLEAGUES MUCH SLOWER WITH WAVE AXIS STILL OVER WESTERN NEW MEXICO. THIS TIMING DEBATE WILL DOMINATE MUCH OF NEXT WORK WEEK...AS ENSEMBLE FORECASTS ARE HAVING MUCH TROUBLE RESOLVING SLOW ACTION ECMWF HOLDING MEAN TROUGH WEST OF NEW MEXICO...AND SPEEDY GFS ALREADY BUILDING RIDGE NORTHWARD INTO THE STATE IN WAKE OF SHEARED TROUGH PUSHING TOWARD THE APPALACHIANS. WITH GFS SHOWING SOMEWHAT GREATER SKILL WITH THIS CURRENT SYSTEM...WILL TRY TO SPLIT DIFFERENCES FOR NOW AND GIVE BENEFIT OF DOUBT TO GFS FOR THE LONGER TERM FORECASTS PENDING SOME SOLUTIONAL RESOLUTION IN RUNS TO COME. SHORT TERM...TODAY THROUGH SATURDAY...WINDY AND DRY THE HEADLINE FOR EASTERN NEW MEXICO TODAY AND THURSDAY...AS SHORTWAVE BLIP IN BROAD SOUTHWEST FLOW CLIPS THE NORTHERN TIER AND IS GOOD FOR ISOLATED SHOWERS DURING THE DAY TODAY. COOLER AIR NOW IN PLACE NEAR THE COLORADO LINE MAY PERMIT SOME ACCUMULATION TODAY OVER THE HIGHEST PEAKS OF NORTHERN RIO ARRIBA COUNTY. SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE WITH INCREASING SOUTHWEST WIND SPEEDS ALOFT WILL SET UP ADVISORY LEVEL WINDS THIS AFTERNOON ALONG THE SPINE AND EASTERN SLOPES OF THE SANGRE DE CRISTOS...AND FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE INTERSTATE 40 CORRIDOR. SOMEWHAT LIGHTER WINDS TODAY OVER NORTHEAST NEW MEXICO...WITH WEAKER SURFACE PRESSURE GRADIENT SOMEWHAT CLOSER TO THE TROUGH AXIS. TEMPERATURES STILL RUNNING TOWARD THE DOUBLE DIGITS ABOVE NORMAL...AND A FEW MORE DAILY HIGH TEMPERATURE RECORDS MAY FALL THIS AFTERNOON. WITH THE WINDS AND LOW HUMIDITIES...RED FLAGS CONTINUE TO FLY THIS AFTERNOON OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...AND FROM THE CENTRAL MOUNTAINS OVER THE EASTERN PLAINS. INTO THURSDAY...WINDY START ON THURSDAY OVER THE WESTERN MOUNTAINS...AS FLOW ALOFT KICKS UP ANOTHER NOTCH WITH CONTINUED SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE. SHORTWAVE CRUISING THROUGH FLOW ALOFT PROVIDING ENOUGH DYNAMIC MUSCLE TO SWING COOL FRONT SOUTHWARD DURING THE DAY...AND THIS WILL AUGMENT SURFACE WIND SPEEDS. EXPECTING ADVISORY WINDS OVER THE WESTERN MOUNTAINS...BUT WINDS OVER THE SANGRE DE CRISTO SUMMITS AND EASTERN SLOPES...AND FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ALONG THE INTERSTATE 40 CORRIDOR...WILL BANG UP AGAINST HIGH WIND WARNING CRITERIA. A HIGH WIND WATCH HAS BEEN SET FOR THURSDAY AFTERNOON TO COVER THESE POINTS. WITH WIND AND CONTINUED DRY CONDITIONS...WILL ALSO HOLD FIRM ON FIRE WEATHER WATCH FOR THURSDAY AFTERNOON...AGAIN OVER THE NORTHEAST HIGHLANDS AND PLAINS...AND THE CENTRAL MOUNTAINS TO THE TEXAS LINE OVER THE EASTERN PLAINS. THURSDAY TEMPERATURES CHANGING LITTLE OVER WEDNESDAY AS INCREASED CLOUD COVER AND A PULSE OF COOLER AIR WILL CAP OFF WARMING TREND. INTO FRIDAY...TROUGH ALOFT SWINGING INTO SOUTHERN CALIFORNIA BY FRIDAY AFTERNOON...AS SURFACE LOW ENJOYS WESTWARD TILTING DYNAMICS TO DEEPEN RAPIDLY OVER EASTERN COLORADO. COLD FRONT SHOVES SOUTH AND EAST ACROSS NEW MEXICO FROM TO REACH A CLAYTON TO DEMING LINE BY FRIDAY EVENING. COLDER AIR WILL START DROP IN TEMPERATURES HEADING TOWARD THE WEEKEND...WITH GUSTY WINDS CONTINUING OVER THE WESTERN MOUNTAIN AND FROM CENTRAL MOUNTAINS INTO NORTHEAST CORNER OF THE STATE. BROAD INCREASE IN PRECIPITATION CHANCES MAINLY ALONG AND WEST OF INTERSTATE 25...WITH GREATEST CHANCES OVER THE NORTHERN MOUNTAINS AND SANGRE DE CRISTOS...AND DEVELOPMENT LATE FRIDAY OVER THE WESTERN AND SOUTHWEST MOUNTAINS. WITH COLDER AIR MOVING IN...SNOW LEVELS WILL DROP TO AROUND 8500 FEET OVER THE NORTHERN AND WESTERN MOUNTAINS...WITH A COUPLE OF INCHES POSSIBLE OVER THE HIGH COUNTRY BY LATE FRIDAY. INTO SATURDAY...TROUGH SWINGING EASTWARD ACROSS THE STATE DURING THE DAY ON SATURDAY AS SURFACE LOW DEEPENS OVER THE OKLAHOMA PANHANDLE. MAX TEMPERATURE DROPS AS COLD FRONT PUSHES TO THE MEXICAN BORDER WILL BE ON THE ORDER OF TEN DEGREES...WITH HIGH TEMPERATURES RUNNING MORE LIKE NORMAL OR SLIGHTLY BELOW FOR EARLY MARCH. BROADLY BREEZY IN COOLER TEMPERATURES...WHICH WILL HELP EASE FIRE DANGER WOE AS MINIMUM HUMIDITIES CLIMB OUT OF THE SINGLE DIGITS AND REACH THE UPPER TEENS AND LOW 20S OUT EAST. LONGER TERM...SUNDAY THROUGH TUESDAY...UNSETTLED AND WINTRY PATTERN CONTINUING...WITH LITTLE REBOUND IN TEMPERATURES IN STORE. BROAD ROUND BOTTOM TROUGH WILL PROVIDE DYNAMIC SLIDE FOR DISTURBANCES CASCADING SOUTH AND EAST INTO NEW MEXICO...AND FIRST OF THESE WILL REACH NEVADA EARLY MONDAY MORNING AND THE FOUR CORNERS MONDAY AFTERNOON. MORE GUSTY SOUTHWEST FLOW ON TAP FOR MONDAY AFTERNOON AS SURFACE LOW DEEPENS OVER EASTERN COLORADO...AND TIGHTEST SURFACE PRESSURE GRADIENT MOVES RAPIDLY SOUTH AND EAST ACROSS NEW MEXICO DURING THE DAY ON TUESDAY. AS TROUGH EJECTS RAPIDLY EASTWARD TO THE SOUTHERN PLAINS ON TUESDAY...NORTHWEST FLOW WILL COUNTERACT ANY WARMING TREND FOR CONTINUED BELOW NORMAL TEMPERATURES. SHY && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS. STRONG WIND GUSTS OF 35 TO 45KT WILL BE COMMON ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE ADJACENT HIGH PLAINS. 52. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... S THE WARM TEMPERATURES CONTINUE...WINDS ALOFT WILL STRENGTHEN TODAY AS A 999MB SURFACE LOW TAKES RESIDENCE OVER EASTERN COLORADO. DEWPOINTS HAVE REMAINED IN THE 20S IN MANY LOCALES NORTH OF INTERSTATE 40...AND BATCHES OF MID LEVEL CLOUD COVER COULD DELAY THE ONSET OF CRITICAL HUMIDITIES THIS AFTERNOON. BUT SUFFICIENT MIXING SHOULD ALLOW MOST EASTERN AREAS TO EVENTUALLY FALL INTO A 10 TO 15 PERCENT RH RANGE BY LATE AFTERNOON. THUS...A RED FLAG WARNING WILL REMAIN IN EFFECT TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...BELOW SIGNIFICANT SNOWPACK. IN ADDITION...STRONG WINDS WILL SPREAD INTO WESTERN ZONES AS WELL...AND BRIEF AND LOCALIZED CRITICAL CONDITIONS ARE POSSIBLE IN THE HIGHER TERRAIN OF FW ZONES 105 AND 109. A FEW STRAY SHOWERS ARE ALSO POSSIBLE FROM THE NORTH CENTRAL TO NORTHWESTERN SECTIONS OF THE STATE...BUT THE BULK OF THIS ACTIVITY IS EXPECTED TO REMAIN AS VIRGA...AIDING IN SOME GUSTY WINDS. AS PREVIOUSLY ADVERTISED...THURSDAY LOOKS TO BE THE WINDIEST DAY AS GRADIENT ALOFT TIGHTENS AND A PRONOUNCED SPEED MAX OVERTAKES THE STATE WITH WINDS OF 50 TO 60KT EXPECTED AT 10KFT. FIRE WX WATCH WILL CONTINUE FOR THURSDAY WITH SOME ADDITIONS SINCE THERE IS SOME POTENTIAL FOR CRITICAL CONDITIONS TO SPREAD INTO THE RIO GRANDE VALLEY AND POSSIBLY INTO WESTERN AREAS OF THE STATE THURSDAY AFTERNOON. SOME MID LEVEL MOISTURE LOOKS TO LINGER THROUGH EARLY THURSDAY MORNING...AND THIS COULD POTENTIALLY MITIGATE THE CRITICAL CONDITIONS IN CENTRAL AND WESTERN AREAS. WILL HAVE TO CONTINUE TO MONITOR DEWPOINTS AT SURFACE AND ALOFT TO ANTICIPATE MINIMUM RH POTENTIAL IN FW ZONES 105...106...AND 109 FOR THURSDAY AFTERNOON. UPPER FLOW WILL BACK SOME THROUGH FRIDAY AND WILL WEAKEN SLIGHTLY. THIS WILL STILL KEEP THE POTENTIAL FOR CRITICAL CONDITIONS OVER MUCH OF THE EAST AND MORE LOCALIZED COVERAGE IN CENTRAL TO WESTERN ZONES FRIDAY AFTERNOON. PRECIPITATION WILL ALSO SPREAD INTO THE NORTH CENTRAL TO NORTHWESTERN PARTS OF THE STATE LATE FRIDAY AND INTO THE WEEKEND AS TROUGH AXIS SWINGS CLOSER TO NEW MEXICO. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 39 66 35 / 5 0 0 0 GALLUP.......................... 67 35 63 34 / 0 0 0 0 GRANTS.......................... 68 34 65 34 / 0 0 0 0 GLENWOOD........................ 76 37 72 33 / 0 0 0 0 CHAMA........................... 56 27 54 23 / 20 5 5 0 LOS ALAMOS...................... 60 39 57 36 / 5 0 0 0 RED RIVER....................... 55 29 52 25 / 0 0 0 0 TAOS............................ 63 33 62 30 / 0 0 0 0 SANTA FE........................ 67 36 64 34 / 0 0 0 0 SANTA FE AIRPORT................ 69 38 66 36 / 0 0 0 0 ESPANOLA........................ 70 34 68 32 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 71 45 71 44 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 73 38 72 38 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 70 43 68 42 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 72 39 71 40 / 0 0 0 0 SOCORRO......................... 76 42 77 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 61 35 60 33 / 0 0 0 0 MORIARTY/ESTANCIA............... 69 36 66 36 / 0 0 0 0 CARRIZOZO....................... 75 41 73 41 / 0 0 0 0 RUIDOSO......................... 67 42 67 42 / 0 0 0 0 RATON........................... 74 35 72 34 / 0 0 0 0 LAS VEGAS....................... 71 40 67 37 / 0 0 0 0 ROY............................. 72 41 71 38 / 0 0 0 0 CLAYTON......................... 77 42 77 40 / 0 0 0 0 SANTA ROSA...................... 80 46 80 43 / 0 0 0 0 TUCUMCARI....................... 84 49 85 45 / 0 0 0 0 FORT SUMNER..................... 82 47 82 46 / 0 0 0 0 CLOVIS.......................... 83 48 82 48 / 0 0 0 0 PORTALES........................ 85 47 84 47 / 0 0 0 0 ROSWELL......................... 87 46 87 47 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010>013. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010>013. && SHY/52
Hazardous weather outlook, Mar 3, 5:20 AM MST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MST TUE MAR 3 2009 NMZ001>021-026-041300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 520 AM MST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-MANZANO MOUNTAINS AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...EXPECT GUSTY WINDS TO 50 MPH OVER THE SUMMITS AND THROUGH GAPS IN THE SANGRE DE CRISTO MOUNTAINS ON WEDNESDAY AFTERNOON. GUSTY WINDS WILL SPREAD TO THE SUMMITS AND GAPS OF THE WESTERN MOUNTAINS...AND THE CENTRAL MOUNTAIN CHAIN WEDNESDAY NIGHT. FOR THURSDAY...EXPECT CRITICAL FIRE WEATHER CONDITIONS TO REDEVELOP OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA- MANZANO MOUNTAINS AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS WITH CONTINUED GUSTY AFTERNOON WINDS AND LOW HUMIDITIES. GUSTY WINDS TO 50 MPH WILL REDEVELOP OVER THE SUMMITS AND HILLTOPS OF THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT NORTHEAST HIGHLANDS...WITH GUSTY WINDS REACHING THE EAST CENTRAL PLAINS THURSDAY AFTERNOON. FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...RAIN SHOWERS CHANGING TO SNOW OVER THE HIGH COUNTRY OF THE NORTHERN AND WESTERN MOUNTAINS MAY PRODUCE ACCUMULATIONS OF SEVERAL INCHES THROUGH THE WEEKEND BEFORE SHOWERS TAPER OFF LATE SUNDAY. FOR MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:46 AM MST | High Wind Watch | ABQ | 24 hr | |
| Mar 4, 3:13 PM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
| Mar 4, 3:13 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 28 hr |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.